Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 172, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 29, 2012, 6:01 PM EDT for 8 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 29, 2012, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Coffee County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:30 PM EDT | TSTM WND DMG | 1 S Waycross, GA | THUNDERSTORM WINDS BLEW DOWN POWER LINES ALONG BRUNEL STREET IN SOUTHERN WAYCROSS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS52 KJAX 292201
SVRJAX
GAC001-003-005-025-069-229-299-305-292245-
/O.NEW.KJAX.SV.W.0172.120729T2201Z-120729T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA
PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN APPLING COUNTY IN SOUTHEAST GEORGIA
EASTERN ATKINSON COUNTY IN SOUTHEAST GEORGIA
SOUTHERN BACON COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 645 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF BLACKSHEAR...AND MOVING SOUTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAYCROSS...SUNNYSIDE...BRISTOL...BLACKSHEAR...PATTERSON AND
SCREVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3139 8190 3106 8255 3112 8265 3118 8267
3118 8274 3121 8279 3140 8282 3145 8234
3163 8204
TIME...MOT...LOC 2201Z 294DEG 10KT 3133 8232
$$
PETERSON2 follow-up statements
067
WWUS52 KJAX 292236
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT SUN JUL 29 2012
GAC001-005-305-292245-
/O.CAN.KJAX.SV.W.0172.000000T0000Z-120729T2245Z/
WAYNE GA-APPLING GA-BACON GA-
636 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACON...SOUTHEASTERN
APPLING AND SOUTHWESTERN WAYNE COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3141 8233 3144 8208 3133 8204 3106 8255
3113 8264 3118 8267 3118 8275 3121 8279
3140 8282
TIME...MOT...LOC 2235Z 294DEG 10KT 3133 8267
$$
GAC003-025-069-229-299-292245-
/O.CON.KJAX.SV.W.0172.000000T0000Z-120729T2245Z/
WARE GA-PIERCE GA-ATKINSON GA-BRANTLEY GA-COFFEE GA-
636 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EXTREME SOUTHEASTERN COFFEE...EXTREME WESTERN BRANTLEY...EASTERN
ATKINSON...PIERCE AND NORTHERN WARE COUNTIES...
AT 635 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILLWOOD...OR 10 MILES EAST OF PEARSON...MOVING SOUTHEAST AT 10 MPH.
OTHER SEVERE STORMS WERE JUST EAST OF WAYCROSS ALSO MOVING SOUTHEAST
AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAYCROSS...WARESBORO...SUNNYSIDE...PATTERSON...NEEDHAM...MILLWOOD...
MANOR...DIXIE UNION...DEENWOOD AND BLACKSHEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3141 8233 3144 8208 3133 8204 3106 8255
3113 8264 3118 8267 3118 8275 3121 8279
3140 8282
TIME...MOT...LOC 2235Z 294DEG 10KT 3133 8267
$$
PETERSON610
WWUS52 KJAX 292245
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT SUN JUL 29 2012
GAC003-025-069-229-299-292256-
/O.EXP.KJAX.SV.W.0172.000000T0000Z-120729T2245Z/
WARE GA-PIERCE GA-ATKINSON GA-BRANTLEY GA-COFFEE GA-
645 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COFFEE...
EXTREME WESTERN BRANTLEY...EASTERN ATKINSON...PIERCE AND NORTHERN
WARE COUNTIES HAS EXPIRED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3141 8233 3144 8208 3133 8204 3106 8255
3113 8264 3118 8267 3118 8275 3121 8279
3140 8282
TIME...MOT...LOC 2236Z 294DEG 10KT 3133 8267
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:30 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 29, 2:30 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 29 2012 .NEAR TERM...THROUGH TONIGHT...CONVECTION TAKING A LITTLE LONGER TO GET GOING THAN HI-RES MODEL GUIDANCE WAS SUGGESTING...BUT OVERALL EVOLUTION ON TRACK. EXPECT SCATTERED TO NUMEROUS SHOWERS/T-STORMS OVER OUR WRN NE FL COUNTIES TO SPREAD EASTWARD ACROSS NE FL THRU MID AFTERNOON...WHILE COVERAGE DECREASES SUWANNEE VALLEY REGION. BY LATE AFTERNOON...COVERAGE SHOULD DECREASE ACROSS NE FL WHILE FOCUS TURNS TO INCREASING COVERAGE ACROSS SE GA DUE TO CONVECTION AHEAD OF SFC TROF AS WELL AS DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES THAT SPREAD NORTHWARD FROM NE FL CONVECTION. HOURLY FORECAST POP GRIDS...ACCESSIBLE VIA OUR WEB PAGE...CONTINUE TO REFLECT THIS EXPECTED EVOLUTION. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON. && .SHORT TERM MONDAY...SHORT WAVE TROUGH WILL MOVE ACROSS THE REGION. STORMS WILL FIRST FORM ALONG THE GULF COAST DURING THE LATE MORNING AND SPREAD ACROSS THE AREA DURING THE AFTERNOON. SOME STORMS MAY BE STRONG AS TEMPS ALOFT AT 500 MB WILL COOL TO -7 TO -8(C). HAVE TAKEN A BLEND OF THE GUIDANCE AND WENT WITH LIKELY POPS MOST AREAS...EXCEPT THE FAR NORTH AND SOUTH ZONES. HIGH TEMPS IN THE LOWER 90S INLAND WILL COMBINE WITH THE HUMIDITY WHICH WILL PRODUCE HEAT INDICES AROUND 100. MONDAY NIGHT...SCATTERED STORMS WILL CONTINUE INTO THE EARLY EVE AND MAY LINGER ALONG THE COAST DUE TO THE SW STEERING FLOW. STORMS WILL GRADUALLY COME TO AN END DURING THE EVENING DUE TO LOSS OF HEATING. .LONG TERM /TUESDAY THROUGH SATURDAY/... A STAGNANT WEATHER PATTERN IS PROJECTED FOR THE LONG TERM...WITH RIDGING EXTENDING FROM THE SOUTHERN PLAINS TO CENTRAL/SOUTHERN FLORIDA...AND TROUGHING FROM THE MID ATLANTIC TO NORTHERN FLORIDA. SEVERAL SHORTWAVES ARE PROGGED TO DIVE SOUTHEAST FROM THE PLAINS AROUND THE TROUGH TO THE NORTH. THIS WILL RESULT IN THE GREATEST CHANCES OF SHOWERS ACROSS SOUTHEAST GEORGIA INTO EXTREME NORTHEAST FLORIDA...WITH LESSER CHANCES FURTHER SOUTH. WITH SOME SEABREEZE INTERACTION EACH AFTERNOON...WILL USE MID/HIGH END CHANCE POPS FROM JAX NORTH...WITH LOW END CHANCE POPS FOR SOUTHERN SECTIONS OF NE FL. WITH MOPE TROUGHY A PATTERN...EXPECT TEMPERATURES TO NUDGE DOWNWARD TOWARD NORMAL VALUES. && .AVIATION...LATEST TAFS REFLECT EXPECTED VFR CONDITIONS THRU TONIGHT WITH EXCEPTION OF THE VICINITY OF SCATTERED AFTERNOON TSRA WHERE MVFR CONDITIONS POSSIBLE. GUSTY WINDS A GOOD BET FROM STRONGER STORMS THAT DEVELOP. && .MARINE...A TROUGH OF LOW PRESSURE WILL REMAIN JUST NW OF THE WATERS WHICH WILL PRODUCE A SOUTH TO SOUTHWEST FLOW. WINDS WILL BE STRONGER AT NIGHT ESPECIALLY OFFSHORE WHERE CONDITIONS MAY BRIEFLY NECESSITATE AN EXERCISE CAUTION HEADLINE. SEAS 2 TO 4 FEET. ANOTHER CONCERN WILL BE FOR WINDS AND SEAS HIGHER IN AND NEAR SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS. RIP CURRENTS: A LINGERING LONG PERIOD EASTERLY SWELL (2 FEET WITH A 12 SECOND PERIOD AT THE OFFSHORE BUOYS) WILL KEEP A MODERATE RISK IN PLACE ALONG THE BEACHES...MAINLY DURING THE MORNING HOURS DURING THE OUTGOING TIDE. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 72 93 / 40 50 20 40 SSI 76 89 75 91 / 40 60 30 40 JAX 74 91 74 93 / 20 60 30 40 SGJ 75 89 74 92 / 20 50 30 30 GNV 72 91 72 92 / 20 50 30 40 OCF 72 91 72 92 / 20 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/PW/AW
Hazardous weather outlook, Jul 29, 3:17 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT SUN JUL 29 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-301115- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 317 PM EDT SUN JUL 29 2012 ...MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES TODAY... ...ELEVATED HEAT INDEX VALUES EXPECTED THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH NUMBER 538 IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA UNTIL 9 PM... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT AND HUMIDITY WILL COMBINE TO PRODUCE MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON. LINGERING EASTERLY SWELLS WILL PROMOTE A MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES. FOR MAXIMUM SAFETY...CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...WITH THE GREATEST CHANCES ACROSS SOUTHEAST GEORGIA AND THE NORTHERN HALF OF NORTHEAST FLORIDA. THUNDERSTORMS WILL LIKELY BE SLOW MOVING AND WILL HAVE THE ABILITY TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY ACROSS SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON MONDAY AFTERNOON AND EVENING. STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE WEEK THROUGH SATURDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 29, 3:43 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT SUN JUL 29 2012 GAZ162-163-292030- CLINCH-ECHOLS- 343 PM EDT SUN JUL 29 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH AND CENTRAL ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR 13 MILES NORTHWEST OF FARGO...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHEAST GEORGIA. LAT...LON 3086 8267 3070 8265 3072 8284 3081 8283 TIME...MOT...LOC 1943Z 270DEG 3KT 3077 8274 PETERSON
Special weather statement, Jul 29, 4:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT SUN JUL 29 2012 FLZ022-023-GAZ150-163-164-292100- BAKER-CHARLTON-CLINCH-COLUMBIA-WARE- 412 PM EDT SUN JUL 29 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN WARE...SOUTHEASTERN CLINCH...NORTHWESTERN BAKER...EXTREME NORTHEASTERN COLUMBIA AND CENTRAL CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF FARGO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHEAST GEORGIA. LAT...LON 3073 8210 3048 8211 3056 8255 3069 8255 TIME...MOT...LOC 2011Z 272DEG 15KT 3062 8246 PETERSON
Special weather statement, Jul 29, 4:44 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT SUN JUL 29 2012 GAZ134>136-151-292130- APPLING-BACON-PIERCE-WAYNE- 444 PM EDT SUN JUL 29 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WAYNE...EXTREME NORTHERN PIERCE...SOUTHEASTERN APPLING AND EASTERN BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES WEST OF ODUM...OR 9 MILES SOUTHWEST OF SURRENCY...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHEAST GEORGIA. LAT...LON 3172 8201 3149 8202 3155 8237 3171 8235 TIME...MOT...LOC 2044Z 275DEG 12KT 3162 8227 PETERSON
Special weather statement, Jul 29, 5:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT SUN JUL 29 2012
FLZ024-025-033-292145-
DUVAL-NASSAU-ST. JOHNS-
502 PM EDT SUN JUL 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ST. JOHNS...EASTERN DUVAL AND NORTHEASTERN NASSAU COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM OUTFLOW WINDS OF 30 TO 40 MPH ALONG A LINE FROM
11 MILES WEST OF YULEE TO 3 MILES SOUTHWEST OF BAYARD. AS THIS
OUTFLOW BOUNDARY INTERSECTS THE SEA BREEZE...THERE IS A POTENTIAL
FOR STRONG STORMS TO DEVELOP WITHIN THE NEXT HOUR WHICH MAY AFFECT
AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...OCEANWAY...
MANDARIN...JACKSONVILLE INTERNATIONAL AIRPORT...FRUIT
COVE...DOWNTOWN JACKSONVILLE...ARLINGTON AND BAYARD THROUGH 545 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3010 8140 3009 8165 3072 8181 3078 8179
3076 8178 3077 8175 3075 8173 3075 8166
3073 8165 3074 8162 3072 8161 3071 8154
3072 8153 3073 8149 3071 8147 3019 8138
TIME...MOT...LOC 2100Z 225DEG 18KT 3067 8175 3051 8161
3013 8155
ENYEDILocal storm report, Jul 29, 5:09 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 1 ENE JACKSONVILLE INTL 30.49N 81.69W
07/29/2012 M40 MPH DUVAL FL ASOS
THE ASOS AT JACKSONVILLE INTERNATIONAL RECORDED A WIND
GUST OF 40 MPH FROM 220 DEGREES.
&&
PPSpecial weather statement, Jul 29, 5:24 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT SUN JUL 29 2012
FLZ033-292200-
ST. JOHNS-
524 PM EDT SUN JUL 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ST.
JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BUTLER BEACH...OR 2 MILES SOUTH OF SAINT
AUGUSTINE BEACH...MOVING NORTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE SOUTH...
SAINT AUGUSTINE SHORES...BUTLER BEACH...SAINT AUGUSTINE BEACH...SAINT
AUGUSTINE...ANASTASIA...VILANO BEACH AND SOUTH PONTE VEDRA BEACH
THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 2977 8131 3000 8139 3004 8132 3003 8131
2993 8129 2988 8126 2979 8125 2976 8125
TIME...MOT...LOC 2124Z 219DEG 9KT 2982 8128
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:54 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| Jul 29, 3:21 PM EDT | Special Weather Statement | JAX | Appling | 39 min |
| Jul 29, 3:43 PM EDT | Special Weather Statement | JAX | Clinch | 47 min |
| Jul 29, 4:12 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| Jul 29, 4:44 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Jul 29, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Pierce, Ware, Wayne | 41 min |
| Jul 29, 6:16 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jul 29, 6:25 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 50 min |
| Jul 29, 7:03 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.